Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Shingles, pain, burning sensation, rash. On pain medications, no relief. Healing time?

My husband has shingles . He started with the pain, burning and rash right after Christmas. He says the pain is getting worse. He can t lay down to sleep and has tried ice packs and heat. Nothing seems to help. He is on pain medication every 4 hours and says the pain keeps getting worse. How long can he expect to have the pain. The rash is gone for about 1 week now but the pain is still there.
Asked On : Thu, 17 Jan 2013
Answers:  1 Views:  74
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dermatologist 's  Response
Shingles is associated with pain and even after the lesions heal pain can persist indefinitely( known as post herpetic neuralgia). The treatment options available are painkillers like ibuprofen, paracetamol, tramadol. Other drugs like gabapentin, nortryptalline, pregablin, carbamazepine etc. Other options are TENS therapy, injection of local anaesthetic in affected area and in severe cases. If he is not having pain relief, kindly contact your doctor soon, so that treatment could be revised. Take care.
Answered: Thu, 17 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor